MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non-preloaded toric intraocular lens (iol) was explanted due to the patient experiencing a negative outcome.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is prior to apr 10, 2024.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In follow-up, the healthcare provider information was provided; therefore, section e1 is being updated in this supplemental report.Additionally, the product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 16, 2024.Section e1: dr.(b)(6).Section e2: health professional?: yes.Section e3: occupation: physician.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the lens was cut in half.No issues that would have caused or contributed to the complaint event were identified.No further evaluation was performed.The complaint issue "unspecified injury" and "pt-explant " was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the patient had left eye visual complaints of distortion and lack of sharpness ultimately attributed to the toric lens.The patient's pre-operative visual acuity (va) was uncorrected 20/30 and corrected 20/25.The patient's post-operative va (post initial implant) was uncorrected 20/20-1, "blurry" and corrected 20/20, "still blurry".The targeted post-operative refraction was plano.There was no calculation issue.A non-johnson and johnson intraocular lens (iol) was implanted as replacement (+17.5 diopter).There was no patient injury.No additional medical or surgical intervention was required.The patient's post-operative va (post replacement implant) was uncorrected 20/20+ and corrected 20/20.The patient is happy with the exchange.The patient¿s date of birth, sex, gender, weight, race, ethnicity, date of event, implant date, explant date, and the initial reporter¿s email and telephone number were also provided.No further information was provided.Correction: based on the additional information received, section h6: health effect - clinical code 1845 - eye injury, which was reported on the initial mdr, is no longer applicable.Section h6: health effect - impact code 2271 - therapeutic response decreased and section h6: health effect - clinical code(s) 2140 - visual disturbances and 2137 - blurred vision have been added.This supplemental report is to capture this corrected information.The following fields have been updated accordingly: section a2: age and date of birth: (b)(6) 1945 section a3a: sex: male section a3b: gender: cisgender man/boy section a4: weight: 180 pound(s) section a5: ethnicity: not hispanic/latino section a6: race: white section b3: date of event: jan 25, 2024 section d6a: if implanted, give date: (b)(6) 2024 section d6b: if explanted, give date: (b)(6)2024 section e1: email address: (b)(6) section e1: telephone number: (b)(6) section h6: health effect - impact code 2271 - therapeutic response decreased section h6: health effect - clinical code 2140 - visual disturbances section h6: health effect - clinical code 2137 - blurred vision all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19235317
Report Number3012236936-2024-000125
Device Sequence Number8072078
Product Code HQL
UDI-Device Identifier05050474657762
UDI-Public(01)05050474657762(17)280210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU150
Device Catalogue NumberZCU150U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/29/2024
05/20/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/22/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite